MAUDE Adverse Event Report: NUVASIVE, INC. PCM CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC

NUVASIVE, INC. PCM CERVICAL DISC SYSTEM; PROSTHESIS, INTERVERTEBRAL DISC
Model Number 7680365
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Headache (1880); Failure of Implant (1924); Neck Pain (2433)
Date of Event 03/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs were not provided for review.The device has not returned; therefore, no further investigation can be completed at this time.The patient reportedly was exercising immediately prior to the onset of pain.It is not clear if the patient had adhered to the post-operative care plan communicated by the surgeon.Labeling review: "risks associated with implants in the spine, including the pcm cervical disc device, are: early or late loosening of the components; disassembly; bending or breakage of any or all of the components; implant migration; malpositioning of the implant; loss of purchase; sizing issues with components; anatomical or technical difficulties." "the patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed.".
 
Event or Problem Description
On (b)(6) 2015, a (b)(6) year old male underwent anterior cervical discectomy with antroplasty.During a postoperative visit, the patient reported sudden onset of neck pain and headache.A revision surgery occurred on (b)(6) 2016 to remove the device.It was noted the caudal portion of the device had migrated anterior 7mm and the cranial portion was still in the original position.

Brand Name
PCM CERVICAL DISC SYSTEM
Common Device Name
PROSTHESIS, INTERVERTEBRAL DISC
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key5530693
Report Number2031966-2016-00022
Device Sequence Number299697
Product Code MJO
UDI-Device Identifier00887517081155
UDI-Public00887517081155
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P100012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7680365
Device Lot NumberSV8361
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR